MAUDE Adverse Event Report: MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Codes High impedance (1291); Battery Problem (2885)
Health Effect - Clinical Codes Incontinence (1928); Complaint, Ill-Defined (2331)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 3560030, lot#: va277mv, product type: extension.Product id: 3560030, serial/lot #: (b)(4), ubd: 30-apr-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) via trial patient who was using an external neurostimulator (ens) for urge incontinence and urgency frequency; the trial began on (b)(6) 2020.It was reported that the rep is currently with the patient post-op during stage 1 trial implant.The rep reported out of range (oor) on all combinations but reported 2 and 3 electrodes greater than >4,000 ohms.The caller programmed 0 and 1 electrodes with similar results but did not ask the impedance value.The caller had limited time to report to the surgeon on taking the patient back to reseat the lead/extension connection.The caller asked about replacing the ens but did report it is unlikely the cause of the impedance issues, but could try it.The following day, the patient stated they had a bowel accident in bed last night and didn't know it.The patient was really out of it yesterday and slept from 8pm to this morning.Additional information was received from a health care professional (hcp) via a manufacturer representative (rep) and a patient on (b)(6) 2020.In response to the inquiry for if the cause of the out of range combination of 2 & 3 electrodes >4000 ohms had been determined and if so what had most likely caused or contributed to the issue, the rep replied ¿yes,¿ that the lead had not been seated fully in the percutaneous extension hub.In response to what steps had been taken to resolve the issue the rep reported that the health care professional (hcp) had reopened the pocket, loosened the set screw and reset the lead in the percutaneous extension hub.The impedances were checked and they were all in range.The issue was resolved.On (b)(6) 2020, the patient reported that there was something wrong with the battery in the ens as they noticed less volume in their voids and the stream was less.The patient stated that they had spoken with their manufacturer representative (rep) whom made an adjustment and then spoke with their doctor and they agreed that there was something wrong with the ens battery.Additional information was received from a manufacturer representative (rep) on (b)(6) 2020.In response to the inquiry for clarification on the statement that ¿they noticed less volume in their voids and the stream was less,¿ and if it had meant the patient had been experiencing a reduction in therapeutic benefit and thus they had more incontinence and thus the volumes were less or if they had been experiencing urinary retention, the rep replied that the cause was not determined.The rep reported that the patient had not been experiencing urinary retention during the testing.The rep also indicated that cathing was not the patient¿s standard of care prior to the trial.In response to the inquiry for if the cause of the ¿something being wrong¿ with the battery in the ens had been determined, the rep replied ¿no,¿ and that they had checked the ens batteries at the day of the stage 2 implant ((b)(6) 2020) and the ens batteries appeared to be working as expected.In response to the request for what most likely had caused or contributed to the issue, the rep replied that the patient had been confusing the battery level in the enhanced verify programmer with the ens.In response to what steps had been taken to resolve the ¿something being wrong¿ with the battery and the patient noticing less volume in their voids and their stream being less the rep reported that the patient had been implanted with the interstim micro on (b)(6) 2020.The rep reported that ¿yes,¿ the issues had been resolved.No further complications were reported at this time.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key10659835
Report Number2182208-2020-02301
Device Sequence Number19625083
Product Code EZW
UDI-Device Identifier00643169968783
UDI-Public00643169968783
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;